It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Brain & Head Injury Message Board

Brain Damaged From Psych Meds


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 11-23-2013, 02:30 AM   #1
DrainBamage
Newbie
(male)
 
Join Date: Nov 2013
Posts: 1
DrainBamage HB User
Brain Damaged From Psych Meds

It's hard for me to make this a short story but is also hard to spit out all the details but I will try.

Back in 2004 I was a normal healthy 27 year old man that had never experienced memory or cognitive problems. I had never been depressed or experienced any other psychological issues either. I did however have anger issues that got me into trouble in 2004. I was involved in an altercation which led to me being required to take anger management and as part of the anger management course I was required to have a psych eval. I went in for the psych eval and the lady at one point suggested that I might have adhd and she offered me a trial sample of strattera. Actually it was more like she insisted and kept pushing me to try it. She told me it was safe to just try even if I didn't have adhd. And if it didn't do anything for me I could just quit. She never warned me about side effects or withdrawal and never told me about having to taper off of it. And this was before any of the black box warnings had been issued for it.

I took the three month trial sample home and tossed it in the closet and forgot about it. I had been laid off from my job so I enrolled in college. Passed my entrance exams with flying colors and started college that Fall. Several months in to college I was doing great. I had a 3.8 GPA was elected vice president of the Post Secondary Agricultural Association and was invited to join the Phi Beta Kappa Honor Society. I was awarded a special agricultural scholarship and was granted a payed internship as a lab technician. I moved on campus to be closer to school and while unpacking I came across that trial of strattera. I wasn't having any problems that led me to try it I just remembered the psychiatrist telling me adhd or not it was safe to just try. So I looked in to it a bit and decided to try it. While on it I experienced some panic attacks but didn't notice any benefit from it. So when I ran out I just quit. In less than a week of having quit I was having all sorts of physical side effects. Dizziness, gray out spells, panic attacks, insomnia, hyper sensitive senses........etc... Then I began having memory problems. I had always excelled at spelling and grammer and was also good with computers but I began struggling to spell simple words and remembering how to do tasks on the computer while doing homework. This went on for a couple months and then came the depression, anhedonia, and anxiety which got progressively worse. And then came the psychosis. By April of the following year I had became extremely depressed, which was completely out of character for me and the memory\cognitive issues had gotten much worse. And I eventually ended up in the psych hospital where they gave me seroquil, cymbalta and klonopin. All of which made the memory\cognitive problems worse and added to the psychosis and depression and created new psychological and physical symptoms as well.

Longer story short I have been on at least twenty different psych meds since then and have struggled with all sorts of psychological and physical problems that never existed before ever taking psych meds. The worst of which is the severe memory, cognitive problems, and confusion to the point that I feel like I have a cross between brain damage, dementia, and amnesia. Equally as worse is the loss of ability to feel or experience emotion or anything at all like a normal human being. The only thing worse than being on the medication is trying to get off of it . I feel like i've lost 36 years worth of everything. All my knowledge, understanding skills, experience, insight, thoughts and feelings and connections and associations to everything have been massively wiped out and what remains is scrambled and confused and weak and insecure. I look around at things that I know had thoughts and feelings and knowledge connected to it and I may recognize the thing itself but everything or most everything connected to it is gone. I had 16 years worth of computer and electronic skills and now I struggle to do basic tasks on the computer. I worked carpentry and home maintenance for years and now I can't even take care of my own home. And the thought of going back to college and completing my degree is just a fantasy.

I applied for disability as I can barely function and keep up with everyday life. But that has been denied three times and is on appeal. I absolutely can't get doctors or anyone to help because they keep claiming the memory loss and everything else all has to do with depression and anxiety but I know it doesn't. I try to explain to them that it's not depression and anxiety causing the memory and cognitive problems it's the memory loss and all the cognitive problems plus all the psychological and physical problems the medications have caused that is making me depressed and anxious. I ask them wouldn't you be depressed too if over the next several years you completely lost your ability to practice medicine because you've lost all the knowledge and skills to do so. Plus you lost all your knowledge and skills about and with everything. Wouldn't you be anxious too if you knew there is all this stuff that you are responsible for and things you need to do and need to know how to do but everything needed to do it is gone. I can't get them to listen and they completely tune me out and refuse to admit that the medications had anything to do with this.

I know for a fact that the medication is the sole culprit. It's no coincidence that I had absolutely none of these problems before psych meds and then suddenly after being on them and\or trying to get off of them all these problems began. And with each new medication I was on new problems popped up and the ones I had from previous meds was made worse. I'm at my wits end and don't know what to do or how to get any help. So I am turning to all of you for advice.

Last edited by Administrator; 05-12-2014 at 07:59 AM.

 
Sponsors Lightbulb
   
Old 05-12-2014, 02:02 AM   #2
Bearwhisperer
Newbie
(female)
 
Join Date: Dec 2013
Posts: 2
Bearwhisperer HB User
Re: Brain Damaged From Psych Meds

A lot of medications do not list the side effects that EVERY single person had during clinical trials.....that said, I imagine that it is very possible.

Dilantin for instance, was prescribed to my son in the ER after he had a 2nd seizure (6 months apart), he had 3 doses; after the 3rd dose he became extremely confused and endedhis life. All within 74 hours of his first dose. Although I have read of people having the same severe depression, confusion, you cant find that anywhere in the 'side effects'....and it is certainly NOT a black box med, either.

Last edited by Administrator; 05-12-2014 at 07:52 AM.

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!